Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 152, NWS Midland/Odessa, TX

June 14, 2022Pecos County, Reeves County, Ward County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 14, 2022, 6:38 PM CDT for Pecos County, Reeves County, Ward County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2022, 6:38 PM CDT (23:38 UTC)
Expired
Jun 14, 2022, 7:45 PM CDT
In force
67 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Pecos County, TX, Reeves County, TX, Ward County, TX

The radar

The Midland/Odessa radar (KMAF), 124 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:20 PM CDT, 18 minutes earlier.

Area forecast discussion, Jun 14, 6:20 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
620 PM CDT Tue Jun 14 2022

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 618 PM CDT Tue Jun 14 2022

TS is currently affecting INK/PEQ/FST. Storms will dissipate after
02Z and no other TAF sites should be affected though TS could
approach HOB. VFR conditions will otherwise continue outside of
brief convection with southerly winds occasionally gusting.

&&

.SHORT TERM...
(This afternoon through Wednesday night)
Issued at 152 PM CDT Tue Jun 14 2022

Latest IR water vapor imagery shows a fetch of mid lvl moisture
extending from N Chihuahua through far W TX and into SE NM. A CU
field is currently forming over the higher terrain of W TX, and with
continued diurnal heating and increased instability, scattered
showers and storms are expected to develop this afternoon and
evening. The greatest coverage of showers and storms should be
confined to the Davis and Glass Mtns and Marfa Plateau. A secondary
axis of widely scattered storms may develop further N across SE NM
and the Western Permian Basin near sunset as indicated by latest
CAMs. Storms should remain high-based due to larger dew point
depressions especially west of the Pecos River and thus gusty and
erratic winds will be possible. Any lingering convection should
dissipate shortly after sunset as the boundary layer stabilizes.
Overnight lows will remain warm, especially across the Permian Basin
due to a stout low lvl jet and ample low lvl moisture.

We will continue to see decreasing hghts aloft into Wednesday,
resulting in high temperatures near normal across the region, mainly
in the mid to upper 90s. The mid lvl theta-e ridge will shift
slightly further wwd Wednesday afternoon extending from far W TX swd
to the Big Bend region where isold showers and storms will possible.
Otherwise, another mild night is expected with lows falling into the
low to mid 70s by Thursday morning.

&&

.LONG TERM...
(Thursday through  Monday)
Issued at 152 PM CDT Tue Jun 14 2022

By Thur the subtropical ridge will be centered INVOF Arkansas
with a mid/upper-level low tracking nwwd across the Trans Pecos on
the wrn periphery of the said ridge. NAM12/GFS are more dampened
wrt the referenced low than ECMWF and thus less precip. Any precip
that does develop will be confined to the Trans Pecos and nearby
plains. Interesting that models still show that the mid-level
theta-e ridge will be oriented across the Trans Pecos Thur, but
GFS reveals low Td air, probably too low. ATTP we tend to favor
the "wetter" ECMWF. Models are in good agreement that on Fri the
mstr will be off to the w-nw with lower sfc Td in most all
locations, thus precip ending. On Sat the subtropical ridge will
remain positioned well off to the ne and deeper ely flow will
bring in cooler 7h temps and high temps will be closer to normal,
but probably a few degrees above. A minor shrtwv trof within the
ely mid-level flow may bring some afternoon SHRA to the ern half
of the CWFA Sat. Beyond Sat there will be little sensible change
with each afternoon 1-4 degrees above normal and generally no
precip to speak of.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               75  99  74  97 /  10   0   0   0
Carlsbad                 73 101  72  97 /  10  10  10  20
Dryden                   74  96  73  97 /  10  10  10  10
Fort Stockton            74  99  72  97 /  30  10  10  20
Guadalupe Pass           70  95  68  90 /  10  10  10  40
Hobbs                    72  97  70  94 /  20  10  10   0
Marfa                    61  92  61  90 /  50  30  20  40
Midland Intl Airport     74  97  73  96 /  10  10   0   0
Odessa                   74  97  74  96 /  20  10   0   0
Wink                     75 101  75  98 /  30  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...10
Hazardous weather outlook, Jun 14, 2:26 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
226 PM CDT Tue Jun 14 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-151930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
226 PM CDT Tue Jun 14 2022 /126 PM MDT Tue Jun 14 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

Thunderstorms are possible this afternoon and tonight, mainly over
the Davis Mountains, Marfa Plateau, Presidio Valley, and adjacent
plains. Any storms that do develop will be accompanied by frequent
lightning, small hail, gusty winds, and brief, heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible Wednesday and Thursday, mainly over the
Davis Mountains, Marfa Plateau, Guadalupe Mountains, Presidio
Valley, and adjacent plains. Any storms that do develop will be
accompanied by frequent lightning, small hail, gusty winds, and
brief, heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 14, 5:17 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
517 PM CDT Tue Jun 14 2022

TXZ075-142245-
Pecos TX-
517 PM CDT Tue Jun 14 2022

...Strong thunderstorms will impact portions of west central Pecos
County through 545 PM CDT...

At 517 PM CDT, Doppler radar was tracking a strong thunderstorm 25
miles southwest of Fort Stockton, moving east at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of west central Pecos
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3066 10342 3083 10320 3068 10294 3041 10307
TIME...MOT...LOC 2217Z 258DEG 5KT 3060 10316

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

10
Special weather statement, Jun 14, 5:56 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
556 PM CDT Tue Jun 14 2022

TXZ075-142345-
Pecos TX-
556 PM CDT Tue Jun 14 2022

...A strong thunderstorm will impact portions of northwestern Pecos
County through 645 PM CDT...

At 556 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Fort Stockton, moving east at 5 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Stockton, Firestone Test Track, Fort Stockton-Pecos County
Airport, Coyanosa and Sierra Madera.

This includes Interstate 10 between mile markers 233 and 261.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3057 10328 3101 10334 3128 10307 3083 10281
      3036 10299
TIME...MOT...LOC 2256Z 258DEG 5KT 3074 10306

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

10

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:56 PM CDTSpecial Weather StatementMAFLoving49 min
Jun 14, 5:17 PM CDTSpecial Weather StatementMAFPecos28 min
Jun 14, 5:44 PM CDTAreal Flood AdvisoryMAFPecos3 hr
Jun 14, 5:56 PM CDTSpecial Weather StatementMAFPecos49 min
Jun 14, 6:27 PM CDTAreal Flood AdvisoryMAFPecos, Reeves3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.